MAUDE Adverse Event Report: BELMONT MEDICAL TECHNOLOGIES RAPID INFUSER RI-2, 230V, 1000 ML/MIN; INFUSION PUMP

BELMONT MEDICAL TECHNOLOGIES RAPID INFUSER RI-2, 230V, 1000 ML/MIN; INFUSION PUMP
Model Number 903-00037A
Medical Device Problem Code No Display/Image (1183)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 01/16/2026
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that an ri-2 unit powered on and the led indicator flashed; however, the display remained blank.The device had been in use for an extended period during a massive transfusion, during which approximately five massive transfusion packs were administered using blood products compatible with the ri-2.After the issue occurred, a replacement belmont unit from theatre was temporarily used.The patient later died due to significant injuries; the user facility confirmed that the patient's death was not related to the ri-2 device or its temporary unavailability.
 
Additional Manufacturer Narrative
The internal complaint file#: (b)(4) has been logged for this incident for traceability.The ri-2 involved in the incident has been returned to belmont medical technologies for evaluation.It was reported that an ri-2 unit powered on and the led indicator flashed; however, the display remained blank.The device had been in use for an extended period during a massive transfusion, during which approximately five massive transfusion packs were administered using blood products compatible with the ri-2.After the issue occurred, a replacement belmont unit from theatre was temporarily used.The patient later died due to significant injuries.The user facility confirmed that the device did not contribute to the patient's death.As per belmont's procedure, a report is being submitted.The user will lose the ability to see the screen of the ri-2 during the event.This is visibly obvious to the user while interacting with the unit.Another device or alternate methods can be used to continue infusion.The cited ri-2 was returned to belmont for investigation and is currently undergoing evaluation.Without results of the device investigation, no conclusions can be drawn.A follow-up report will be submitted once the investigation is complete.
 
Additional Manufacturer Narrative
The cited unit was evaluated by belmont technical service.Through our investigation it was confirmed that the unit powered up with a blank display.After internal inspection it was determined that the display was damaged due to fluid ingress through the screen.The root cause was isolated to fluid ingress.The device history was reviewed and no other issues were identified.The top display module assembly of the unit was replaced to resolve the issue.The device then passed full preventative maintenance and functional testing with no issues.We will continue to monitor these incidents closely and take further corrective and preventive action if required.

Brand Name
RAPID INFUSER RI-2, 230V, 1000 ML/MIN
Common Device Name
INFUSION PUMP
Manufacturer (Section D)
BELMONT MEDICAL TECHNOLOGIES
780 boston road
billerica MA 01821
Manufacturer (Section G)
BELMONT MEDICAL TECHNOLOGIES
780 boston road
billerica MA 01821
Manufacturer Contact
hiba inayath sharief
780 boston road
billerica 01821
MDR Report Key24369312
Report Number1219702-2026-00006
Device Sequence Number4914164
Product Code FRN
UDI-Device Identifier10896128002753
UDI-Public10896128002753
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K141654
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/18/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number903-00037A
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/19/2026
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date02/17/2026
Supplement Report FDA Received Date03/18/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown